MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Date of birth: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: materials management.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the r2p device involved was kinked and broken.Additional information was received on (b)(6) 2022: after the destination slender was removed from the patient, it was noted that the distal portion of the sheath was kinked and broken.The device either broke during procedure or during removal.It was noted that the sheath was pulled out of patient, but there were no issues removing the sheath.Once removed from the patient, there were no issues inside the body.The procedure was completed successfully.The patient was in stable condition.There was no blood loss.Uncertain it is related to the break, the lab noted there was a steep iliac bifurcation.There were no devices or other products used with the above product.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to update section , and to provide the completed investigation results.One r2p destination slender was returned for product evaluation.The returned sample included is the sheath.The sample was subjected to visual analysis.There was a kink found 29.3cm from the sheath hub.The site of the kink was inspected under a microscope and the coil was found to have torn through the pebax outer layer.The coil also appeared to be broken.The complaint can be confirmed for mechanical separation.The exact root cause cannot be determined.The likely root cause is the sheath was kinked during the procedure and the kinking led to the eventual breakage.Review of device history record (dhr) review showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the device return date in section d9.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14521085
Report Number1118880-2022-00041
Device Sequence Number14854088
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C95W
Device Lot Number0000055943
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/27/2022
06/28/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/22/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite